Ohio, 2025Flash Flooding in Ohio, June 15, 2025
June 15, 2025 · NWS PBZ · 5 events in 1 county or zone
Stationary boundary and near climatological max precpitable water led to another round of showers and thunderstorms with very heavy rainfall on the 15th. With weak steering flow, storms were allowed to train over one another, producing rainfall amounts in the 2-4 inches range in as little as an hour.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Stationary boundary and near climatological max precpitable water led to another round of showers and thunderstorms with very heavy rainfall on the 15th. With weak steering flow, storms were allowed to train over one another, producing rainfall amounts in the 2-4 inches range in as little as an hour.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 15, 1:46 PM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 15, 1:46 PM EST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
246 PM EDT Sun Jun 15 2025
.SYNOPSIS...
Near-normal temperatures continue through early next week with
periodic shower and storm chances. Localized flooding will be
possible. Daytime highs return to above normal by the middle of
next week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
KEY MESSAGES:
- Scattered showers and thunderstorms continue, mainly PGH and
to the south
- Locally heavy rain may result in flash flooding
---------------------------------------------------------------
There are minimal environmental changes today as a stationary
boundary remains over eastern OH through west central PA,
promoting heavy rain showers and isolated thunderstorms mainly
south of I-80. The factors supporting the Flood Watch for
southwest PA, eastern OH, and northern WV (and non- zero chances
outside):
- PWATs above the 90th percentile that approach daily maximum,
indicating a moisture-rich environment
- Deep warm cloud depth sounding (12z sounding shows moisture
through 13kft)
- Slow storm motion with Corfidi vectors around 3kts
- Lift sources from a stationary surface boundary plus an
approaching weak PVA that could aid deformation zones
- Buoyancy near 1000J/kg
Showers will generally be light through the morning hours as
buoyancy remains limited, but become heavier between noon to 8pm
as the various factors above are maximized. HREF probabilities
for greater than 1" totals over 3 hours remains highest in the
watch area, but storm-scale processes (like outflow collisions)
are likely to play greatest role in the locations that may see
flooding and difficult to pinpoint ahead of time.
Loss of diurnal heating is likely to reduce storm coverage and
flooding risks at 8pm, but rain could persist based on residual
storm outflow collisions. Overnight patchy fog may again develop
in the region as the boundary layer remains moisture rich and
flow is light.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
KEY MESSAGES:
- Slight Risk Outlook for Excessive Rainfall
- Similar flash flood chances Monday & Tuesday, mainly south of
Pittsburgh.
----------------------------------------------------------------
Rain from this weekend has saturated the soil in many locations
such as Venango County (PA) and Ohio County (WV). These
antecedent conditions make these areas more vulnerable to flash
flooding. With a weak, stationary trough, high moisture is expected to
persist.
On Monday, precipitable water above the 90th percentile,
surface CAPE up to 500 J/kg, and weak flow combine to provide a
favorable environment for diurnal shower and storm chances.
Similar to Saturday and Sunday, any storms that pop-up could
remain relatively stationary and produce higher rain
accumulations in an hour. This risk will remain in areas south
of Pittsburgh where there is a Slight Risk for excessive
rainfall. Timing is expected mainly between noon and 8pm.
The chance for showers will persist overnight, however, without
the daytime heating, they will likely be lighter. A similar
environment is expected to set-up on Tuesday keeping the chance
for flash flooding in play with a Slight Risk Outlook for
excessive rainfall. Rainfall is expected to lighten Tuesday
night into Wednesday.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
KEY MESSAGES:
- A mid-week warmup will be followed by increasing late-week severe
potential.
- Weekend is likely to be dry and hot.
-------------------------------------------------------------------
By Wednesday, there is some indication of a return to quasi-zonal
flow to even weak ridging, with NBM highs back into the mid to upper
80s. On Thursday, a surface low (preceding an upper level
trough), is expected to move through the area bringing the
chance for severe weather. We will be keeping an eye on severe
potential in the transition from heat to weak troughing, with
CIPS and CSU machine learning showing increasing probabilities
into Thursday and Friday. Into days 7 and beyond, the strength
and progressiveness of this trough will determine just how long
it takes to warm back up into what could potentially be another
ridging pattern with heat returning.
By Saturday, a ridge is likely to move into the area, bringing dry
weather and warm temperatures. Temperatures are expected to rise
into the mid to upper 80s. The ridge is expected to remain
stationary at least through Monday keeping temperatures well above
normal into the upper 80s and low 90s
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
A stationary boundary and approaching weak PVA will create
scattered to numerous showers with isolated thunderstorms south
of I-80 through 00z before diurnal heating loss reduces storm
coverage/intensity. Morning restrictions will lift as mixing
commences while the environment generally favors VFR by 18z but
MVFR to locally IFR within rain showers. Rainfall rates in the
stronger storms could exceed 2" but gusty wind potential remains
low.
The stagnant, moist environment is likely to remain fairly
unchanged overnight and allow for restriction deterioration
toward MVFR/IFR conditions and patchy fog.
Outlook...
Periodic restrictions are expected through Thursday as
disturbances track along the stalled frontal boundary across the
Upper Ohio Valley region. Late night/early morning stratus and
fog is likely, along with showers and thunderstorms peaking in
the afternoon and early evening. More organized showers/storms
are expected with a Thursday cold front.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until 8 PM EDT this evening for PAZ021-029-031-
073>076.
OH...Flood Watch until 8 PM EDT this evening for OHZ049-050-058-059-
068-069.
WV...Flood Watch until 8 PM EDT this evening for WVZ001>004-012-021-
509>514.
&&
SYNOPSIS...Milcarek
NEAR TERM...Frazier
SHORT TERM...Lupo
LONG TERM...Milcarek/Lupo
AVIATION...FrazierHazardous weather outlook, Jun 15, 1:51 PM EST, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
251 PM EDT Sun Jun 15 2025
OHZ049-050-058-059-068-069-PAZ021-029-031-073>076-WVZ001>004-012-021-
509>514-161900-
Harrison-Jefferson OH-Guernsey-Belmont-Noble-Monroe-Allegheny-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-
Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
251 PM EDT Sun Jun 15 2025
...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
A slight risk of flooding will continue on Monday and Tuesday into
next week as minimal change in the overall pattern will result in
additional rounds of rain. Chance for severe weather on Thursday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
OHZ039>041-048-057-PAZ007>009-013>016-020-022-077-078-161900-
Tuscarawas-Carroll-Columbiana-Coshocton-Muskingum-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Armstrong-Indiana-
Higher Elevations of Indiana-
251 PM EDT Sun Jun 15 2025
This Hazardous Weather Outlook is for east central Ohio and western
Pennsylvania.
.DAY ONE...This afternoon and tonight.
There is a marginal risk of flooding with locally heavy downpours
possible during any thunderstorms that develop this afternoon and
early this evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
A marginal risk of flooding will continue into next week as minimal
change in the overall pattern will result in additional rounds of
rain. Chance for severe weather on Thursday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
Lupo
In the hours before
Local storm report, Jun 15, 3:11 PM EST, 49 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
411 PM EDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM Flash Flood 1 ESE Fairmont 39.48N 80.12W
06/15/2025 Marion WV Public
Video of flooded road and rushing water from
Hickman Run. Behind a BP gas station.
&&
LupoLocal storm report, Jun 15, 3:18 PM EST, 42 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
418 PM EDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM Rain 1 S Newell 40.07N 79.89W
06/15/2025 M1.28 Inch Washington PA Public
measured at PennWest California. since
230pm.
&&
FMLocal storm report, Jun 15, 3:19 PM EST, 41 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
419 PM EDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM Flash Flood West Brownsville 40.03N 79.89W
06/15/2025 Washington PA Public
Report from mPING: River/Creek overflowing;
Cropland/Yard/Basement Flooding.
&&
FMLocal storm report, Jun 15, 3:37 PM EST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
437 PM EDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM Flash Flood 2 SE Fairmont 39.47N 80.12W
06/15/2025 Marion WV 911 Call Center
ROADWAY FLOODING DOWN STONEY RD.
0356 PM Flash Flood 2 SE Smithfield 39.78N 79.79W
06/15/2025 Fayette PA Public
0353 PM Flash Flood 4 ENE Albright 39.53N 79.57W
06/15/2025 Preston WV 911 Call Center
Culvert filled with debris and has washed
the roadway away.
0351 PM Flash Flood 1 ESE Fairmont 39.47N 80.12W
06/15/2025 Marion WV 911 Call Center
Water Rescue: Person unable to get out of
the house. He is located on the second
floor.
0350 PM Flood Hyde Park 40.63N 79.59W
06/15/2025 Westmoreland PA Public
0339 PM Flash Flood 1 W Fairmont 39.48N 80.16W
06/15/2025 Marion WV 911 Call Center
PEOPLE TRAPPED IN Fairmont Village Apts.
BUILDING COLLAPSING PEOPLE TRAPPED INSIDE.
0330 PM Flood 1 E Marianna 40.01N 80.10W
06/15/2025 Washington PA Public
0258 PM Flash Flood 1 ESE Fairmont 39.48N 80.12W
06/15/2025 Marion WV 911 Call Center
LARGE AMOUNT OF WATER IN THE ROADWAY - WATER
UP TO DOORS OF CARS.
&&
LupoLocal storm report, Jun 15, 3:45 PM EST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
445 PM EDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM Flash Flood 3 ENE Masontown 39.86N 79.86W
06/15/2025 Fayette PA 911 Call Center
road closed due to high water.
&&
FMLocal storm report, Jun 15, 3:53 PM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
453 PM EDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM Flash Flood 3 ESE Monongah 39.44N 80.17W
06/15/2025 Marion WV 911 Call Center
Roadway flooding near 2206 PLEASANT VALLEY
RD, PLEASANT VALLEY.
0415 PM Flash Flood 1 W Fairmont 39.48N 80.16W
06/15/2025 Marion WV 911 Call Center
Water Rescue on Ridgely Ave; no details
given.
0343 PM Flash Flood 2 W Fairmont 39.48N 80.18W
06/15/2025 Marion WV 911 Call Center
Water Rescue: Person unable to get out of
car.
0305 PM Flash Flood 2 ENE Fairmont 39.49N 80.11W
06/15/2025 Marion WV 911 Call Center
Roadway Flooding near 1800 Morgantown Ave.
&&
LupoFlash Flood, Belmont
- When
- June 15, 4:00 PM EST to 5:00 PM EST
- Where
- Belmont County, 0.53 mi W of Barton to 0.3 mi WNW of Barton
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.100, -80.840
State official reported water over the road near Barton.
Flash Flood, Belmont
- When
- June 15, 4:05 PM EST
- Where
- Belmont County, 0.6 mi SE of Crescent to 0.21 mi NNW of Barton
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.113, -80.863
Member of the public reported water flowing over Barton Road and Mercer Road. Portions of Crescent Road also flooded.
Flash Flood, Belmont
- When
- June 15, 4:37 PM EST to 5:37 PM EST
- Where
- Belmont County, 0.69 mi S of Pleasant Grove to 0.74 mi SSE of Pleasant Grove
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.140, -80.850
Member of the public shared photo on social media of debris and water flowing over a road.
Flash Flood, Belmont
- When
- June 15, 5:58 PM EST to 6:15 PM EST
- Where
- Belmont County, 2.22 mi WSW of Yorkville to 2.32 mi WNW of Florence
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.140, -80.760
State official reported water flowing over Beach Spring Road.
Flash Flood, Belmont
- When
- June 15, 7:30 PM EST to 8:00 PM EST
- Where
- Belmont County, 2.33 mi NNE of Uniontown to 2.35 mi N of Uniontown
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 40.160, -80.980
Ohio department of highways reported that Route 9 east of Flushing closed due to flooding along Campbell Run.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 15, 20258 deaths · 3 events
- Rip Current in Florida, June 15, 20251 death · 2 injured · 1 event
- Hail and Damaging Winds in North Dakota, June 15 to 16, 2025$1.4 million · 1.25 in hail · 15 events
- Flash Flooding in West Virginia, June 15, 2025$1.2 million · 16 events
- Flash Flooding in Tennessee, June 15, 2025$250,000 · 3 events
- Hail and Damaging Winds in South Dakota, June 15 to 16, 20251.5 in hail · 60 events
- Flash Flooding in Pennsylvania, June 15, 2025$60,000 · 15 events
- Hail and Damaging Winds in Montana, June 15, 20253.5 in hail · 21 events
- Hail in Colorado, June 15, 20251.75 in hail · 21 events
- Flash Flooding and Flooding in Missouri, June 15 to 16, 202519 events
- Hail and Damaging Winds in Montana, June 15 to 16, 20251.5 in hail · 14 events
- Flash Flooding in North Carolina, June 15 to 16, 202512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278820, 1278821, 1278822, 1278823, 1278824.